This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I took my last Xanax Feb. 3, comcluding a long, slow tapering process, as directed by an internist. I'm grateful to be off the Xanax, which I had been taking .25 mg. tablets three times a day, for a total of .75 mg. a day. However, I still am awakened by a physical episode with tingling and feeling hot, early each monrning. My question is: On mornings when the episode begins at 4:30 a.m. or earlier, would taking one .25 mg. tablet of Xanax, in order to get another few hours of sleep, put me in jeopardy of relying on the Xanax, or would this occasional use be OK? I would never take more than this one tablet in the morning. I would rather avoid Xanax. Do you have any suggestions for stopping the early morning episodes?
It sounds to me like its withdrawal symptoms from the medication. those are some of them. There is very serious side effects that you should educate yourself on and ask a doctor before taking one. you where tapered off because of the serious side effects which include seizures, death, sweating, hypothermia, restless leg syndrome, and the list goes on! All I'm saying is be careful and ask your doctor if its ok. These symptoms occur with prolonged use and abrupt withdrawal. I just rather you be safe than sorry. Take care and good luck. The symptoms usually go away in 1 to 2 months.
Thanks for your comment. I had the problem of being awakened early before I was prescribed Xanax. I got through the slow tapering process without too many problems. I don't have headaches, nausea, constipation, shortness of breath, etc. I asked to be taken off Xanax because from what I learned it's best for short-term use and not every day, three times a day. I didn't want to continue with the medication. However, it was useful for stopping the early morning episodes. I really appreciate your concern and warnings. My doctor wants to try clonazepan, .50 mg., just at night. Investigating this med, I see that it's quite similar to Xanax, except longer lasting. I'm going to check with my trusty pharmacist. I don't want to get myself into another problem with eventually having to taper off this med, too. I appreciate your input.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.